MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR

WILSON-COOK MEDICAL INC 10 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR
Model Number G31919
Medical Device Problem Codes Failure to Fire (2610); Device Dislodged or Dislocated (2923); Material Too Soft/Flexible (4007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A follow-up emdr will be submitted within 30 days of this submission.
 
Event or Problem Description
During an endoscopic variceal ligation in the esophagus, the physician used a cook 10 shooter saeed multi-band ligator.It was reported that the physician opened the device to use it but the band did not tighten well and he was unable to ligate properly.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open box and tray from the lot number provided in the report.The label matches the product returned.One of the bands did not return with the device.Our laboratory evaluation of the product said to be involved could not confirm the complaint as described.Two loose bands returned constricted in the tray and three bands remained on the barrel/trigger cord assembly.The device was functionally tested.The multi-band ligator device was attached to an endoscope that was placed in a simulated gastrointestinal position with vacuum attached.The endoscope has an accessory channel that is 2.8 mm in diameter (olympus 2.8 gif q20 endoscope).The distal end of the endoscope with the barrel attached was placed in a water bath of 37 degrees celsius to simulate body temperature.Simulated varices were placed at the end of the barrel and vacuum pulled and each of the remaining bands was fired while submerged in the water bath.It was observed that the bands constricted and functioned as intended.A visual examination of the device was performed.The trigger cord was examined and all twenty deployment beads were present.The beads were verified for correct location.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash.The length of the trigger cord was measured between the knots and was within the tolerance.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device could not confirm the report.The remaining bands deployed and constricted as expected.A definitive cause for the reported observation could not be determined.Inadequate storage conditions can contribute to the properties exhibited as described in the customer complaint.The instructions for use advise the user to: "store in a dry location, away from temperature extremes." prior to distribution, all 10 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
 
Event or Problem Description

Brand Name
10 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston salem NC
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston salem NC
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 
3367440157
MDR Report Key21293976
Report Number1037905-2025-00088
Device Sequence Number9199360
Product Code MND
UDI-Device Identifier00827002319196
UDI-Public(01)00827002319196(17)250110(10)W4800174
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model NumberG31919
Device Catalogue NumberMBL-U-10
Device Lot NumberW4800174
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer02/03/2025
Initial Report FDA Received Date02/03/2025
Supplement Report FDA Received Date02/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown